Scientists have reported that a drug prescribed to treat the symptoms of Parkinson's disease caused one woman to experience unwanted, spontaneous orgasms.
The 42-year-old woman used Rasagiline, a drug usually depended by people with Parkinson's, for seven days when she began feeling hyperarousal and an increased libido. According to Live Science, she was then admitted to a private hospital after she began experiencing between three and five orgasms per day, each of which would last up to 20 seconds.
Her case was presented by a team who attended her from the department of neurology at Necmettin Erbakan University in Konya, Turkey. According to sources, it is the first time such an adverse effect of the drug has been reported. The usual side effects of the drug are flulike symptoms, depression, stomach problems, and joint pain.
"Here we report a patient with early-onset Parkinson's disease who experienced spontaneous orgasms when taking Rasagiline; these were unwelcome and occurred in the absence of hypersexual behaviour," the report said. The woman took a two-week-long break from taking Rasagiline but the spontaneous orgasms reappeared as soon as she resumed treatment. She was not taking any other medication at the time.
Researchers said that her unusual reaction might have been triggered by an increase in dopamine caused by taking rasagline. Dopamine can help regulate feelings of pleasure, and Parkinson's has been associated to the loss of neurons that secrete dopamine.
Barry Komisaruk, a well-known professor at Rutgers University in New Jersey said other drugs, such as some anti-depressants, that activate dopamine can stimulate a sexual response. He said dopamine is also released during orgasm.
The case will be published the journal Parkinsonism and Related Disorders.
P Survey Says 75 Percent IT Professionals Bullied at Work Experimental Drug Made from Tobacco Plant Found to be Effective Against Ebola Virus M